Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 15, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Apr 4, 2011, 10:47 AM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 10:47 AM MDT (16:47 UTC)
- Expired
- Apr 5, 2011, 9:07 AM MDT
- In force
- 22 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS75 KBYZ 041647 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1047 AM MDT MON APR 4 2011 ...STRONG WINDS NEAR LIVINGSTON AND ALONG THE BEARTOOTH FOOTHILLS ARE EXPECTED THROUGHOUT TODAY AND CONTINUE THROUGH LATE TUESDAY MORNING. MTZ065-050500- /O.NEW.KBYZ.WI.Y.0015.110404T1647Z-110405T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1047 AM MDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TUESDAY. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS. * TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS EVENING INTO THE OVERNIGHT HOURS. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED THROUGH LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-050500- /O.NEW.KBYZ.WI.Y.0015.110404T1647Z-110405T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1047 AM MDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TUESDAY. * IMPACTS: DRIVERS SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS EVENING INTO THE OVERNIGHT HOURS. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH WILL CONTINUE THROUGH LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
3 follow-up statements
605 WWUS75 KBYZ 042111 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 311 PM MDT MON APR 4 2011 MTZ065-051200- /O.CON.KBYZ.WI.Y.0015.000000T0000Z-110405T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 311 PM MDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. * IMPACTS: DANGEROUS CROSSWINDS ARE EXPECTED ALONG I-90 FROM LIVINGSTON TO SPRINGDALE. * TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE TUESDAY MORNING. * WINDS: SOUTHWEST WIND GUSTS TO 65 MPH HAVE BEEN REPORTED IN LIVINGSTON THIS AFTERNOON. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH ARE EXPECTED TO CONTINUE THROUGH LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-051200- /O.CON.KBYZ.WI.Y.0015.000000T0000Z-110405T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 311 PM MDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. * IMPACTS: DRIVERS SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE TUESDAY MORNING. * WINDS: SOUTHWEST WIND GUSTS TO 52 MPH HAVE BEEN REPORTED IN NYE THIS AFTERNOON. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH ARE EXPECTED THROUGH LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
897 WWUS75 KBYZ 050855 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 255 AM MDT TUE APR 5 2011 MTZ065-051800- /O.CON.KBYZ.WI.Y.0015.000000T0000Z-110405T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 255 AM MDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS: DANGEROUS CROSSWINDS ARE EXPECTED ALONG I-90 FROM LIVINGSTON TO SPRINGDALE. * TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE THIS MORNING. * WINDS: SOUTHWEST WIND GUSTS TO 65 MPH HAVE BEEN REPORTED IN LIVINGSTON YESTERDAY AFTERNOON. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH ARE EXPECTED TO CONTINUE THROUGH LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-051800- /O.CON.KBYZ.WI.Y.0015.000000T0000Z-110405T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 255 AM MDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS: DRIVERS SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. * TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE THIS MORNING. * WINDS: SOUTHWEST WIND GUSTS TO 52 MPH HAVE BEEN REPORTED IN NYE YESTERDAY AFTERNOON. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH ARE EXPECTED THROUGH LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
181 WWUS75 KBYZ 051507 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 907 AM MDT TUE APR 5 2011 MTZ065-066-051615- /O.CAN.KBYZ.WI.Y.0015.000000T0000Z-110405T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 907 AM MDT TUE APR 5 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. A STRONG COLD FRONT HAS MOVED THROUGH THE AREA BRINGING AN END TO THE STRONG SOUTHWEST WINDS. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Apr 4, 9:28 AM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 4, 9:28 AM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
928 AM MDT MON APR 4 2011
.MORNING UPDATE...
UPPER LEVEL RIDGING TRYING TO BUILD IN BUT AXIS WILL REMAIN TO
OUR WEST. THIS WILL RESULT IN A CONTINUED NORTHWEST FLOW ALOFT
ACROSS OUR FORECAST AREA TODAY. SATELLITE SHOWING PLENTY OF MID
AND HIGH LEVEL CLOUDS MOVING SOUTHEAST ALONG THE RIDGE AXIS. LOOK
FOR A PARTLY TO MOSTLY CLOUDY DAY TODAY. HOWEVER...NOT EXPECTING
ANY PRECIP ACROSS THE PLAINS AS STRONG DOWNSLOPE WILL PREVAIL.
THERE WILL BE SOME SCATTERED SNOW SHOWER ACTIVITY OVER THE
BEARTOOTH/ABSAROKA MOUNTAINS AND WEB CAMS ARE VERIFYING THIS. AS
A RESULT...HAVE RAISED POPS FOR THE DAY FOR THIS AREA.
ELSEWHERE...WINDY CONDITIONS WILL DEVELOP ACROSS THE UPPER
YELLOWSTONE AND STILLWATER VALLEYS THIS AFTERNOON INTO TONIGHT AS
PRESSURE GRADIENTS TIGHTEN ACROSS THESE AREAS. IN ADDITION...A
110KT JET NOSES DOWN OVER THE WESTERN HALF OF OUR FORECAST AREA
THIS AFTERNOON. 700MB WINDS ARE AROUND 50KS BUT RIGHT NOW NOT
EXPECTING THESE TO MIX DOWN TOO MUCH. IN ANY CASE..WINDS WILL MIX
DOWN SOMEWHAT TODAY FOR OUR WESTERN ZONES IN THE HARLOWTON DOWN
TO RED LODGE AREA WHERE GUSTS TO AROUND 40 MPH WILL BE LIKELY.
CURRENT FORECAST HAS A GOOD HANDLE ON THIS AND ONLY A MINOR
UPDATE TO MOUNTAIN POPS EXPECTED AT THIS TIME. HOOLEY
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
WEDNESDAY LOOKS TO SEE A WEAK SHORTWAVE RIDGE PASSING ACROSS THE
AREA BEFORE ANOTHER STORM SYSTEM IMPACTS THE REGION. MODELS SHOW
DRY AIR LINGERS OVER THE REGION AS A HEIGHTS BUILD SO LOWERED POPS
AS IT LOOKS LIKE PRECIPITATION WILL BE PRETTY SPARSE. 500MB FLOW
BACKS DRAMATICALLY WEDNESDAY NIGHT AND MODELS INITIATE
CYCLOGENESIS OVER SOUTHERN MONTANA WITH A SECOND SURFACE LOW
DEVELOPING OVER EASTERN COLORADO. IF IT WERE NOT FOR THE SOUTHERN
SYSTEM...WOULD BE OVERLY OPTIMISTIC ON THE CHANCES FOR
PRECIPITATION IN SOUTHERN MONTANA AND NORTH CENTRAL WYOMING.
HOWEVER...AM LEERY OF SPRING STORMS AS DOWNSTREAM CONVECTION OFTEN
CAN DEPRIVE DEEPER MOISTURE FROM REACHING THE LEE OF THE NORTHERN
ROCKIES. FEEL THAT HIGH CHANCE POPS ARE STILL THE BEST FORECAST AT
THIS POINT WITH BETTER POPS FOR THE MOUNTAINS. OTHER INTERESTING
ASPECT OF THIS SYSTEM WILL BE TRANSITION FROM RAIN TO SNOW...WITH
DAYTIME SNOWFALL POSSIBLE SETTLING FAIRLY QUICKLY WITH APRIL
SUNSHINE FILTERING THROUGH CLOUDS. TEMPERATURES MAY DEPEND ON
DYNAMIC COOLING TO GENERATE SNOW...SO PRECIPITATION MAY MIX IN
SOME AREAS...MOSTLY SNOW IN OTHERS DEPENDING ON WHERE BEST LIFT
DEVELOPS. GIVEN ALL THIS UNCERTAINTY SYSTEM WILL HAVE TO BE
WATCHED CLOSELY...AS IT COULD PRODUCE A MULTI-INCH LOW ELEVATION
SNOWFALL.
FRIDAY WILL BE A COOL DAY AS SURFACE HIGH PRESSURE SETTLES OVER
THE AREA BUT IT DOES APPEAR TO BE DRY AS SYSTEMS ARE SPLITTING
AWAY FROM THE NORTHERN ROCKIES. SATURDAY LOOKS TO BE FAIRLY DRY
THOUGH LOOKS TO BE A FINE LINE THAT DEVELOPS OVER WYOMING WHERE
AN EJECTING SYSTEM FROM THE SOUTHWEST BEGINS LIFTING INTO THE
CENTRAL ROCKIES. AGAIN MOST OF THE FORECAST AREA STAYS IN A SPLIT
BUT IF THE DEEPER MOISTURE APPROACHES FROM THE SOUTH IT COULD
YIELD SOME DECENT PRECIPITATION. HAVE TAPERED DOWN POPS A
BIT...ESPECIALLY FOR NORTHERN AREAS BUT KEPT CHANCE POPS FOR THE
MOUNTAINS. SURFACE FLOW REMAINS UPSLOPISH SO KEEPING TEMPS COOL.
SUNDAY A STRONGER RIDGE BEGINS BUILDING OVER THE PACIFIC NORTHWEST
AND NORTHERLY FLOW DEVELOPS FOR THE REGION WITH MODELS INDICATING
IT COULD BE WEAKLY CYCLONIC. THIS KEEPS THE TREND OF COOL WITH
ISOLATED SHOWERS...BUT CONFIDENCE IS WANING SIGNIFICANTLY THIS FAR
OUT GIVEN THE CHALLENGES OF EJECTING A HIGH AMPLITUDE SYSTEM.
EARLY NEXT WEEK SEES A POTENTIAL FOR SIGNIFICANT DRYING AND
WARMING. BORSUM
&&
.AVIATION...
STRONG NORTHWEST FLOW ALOFT WILL BRING INCREASING WINDS AND
MOISTURE TO THE AREA TODAY INTO TONIGHT. WINDS GUSTING AROUND 45 KTS
WILL DEVELOP THIS AFTERNOON IN THE KLVM VICINITY...WITH GUSTS OVER
35 KTS WEST OF A ROUNDUP TO BROADUS LINE. BY LATE AFTERNOON
INSTABILITY SHOWERS WILL DEVELOP OVER THE MOUNTAINS SPREADING INTO
THE ADJACENT PLAINS TO THE EAST...WITH LOCAL MVFR CONDITIONS NEAR
PRECIPITATION. STRONG WINDS ARE EXPECTED TO DEVELOP OVERNIGHT
ALONG THE FOOTHILLS...ESPECIALLY ALONG THE CLARKS FORK DRAINAGE.
CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 051 036/053 033/052 034/044 031/043 029/045 030/050
1/N 24/W 31/B 45/O 44/W 23/W 32/W
LVM 048 037/050 031/047 030/040 026/040 022/040 025/045
1/N 25/W 32/O 55/O 54/J 23/J 22/W
HDN 053 034/051 034/055 035/050 032/047 029/047 032/053
1/E 14/W 41/B 35/R 44/W 22/W 22/W
MLS 048 033/052 031/051 033/047 031/042 027/045 031/049
1/B 14/W 31/B 24/R 43/W 22/W 22/W
4BQ 048 033/051 031/052 034/052 032/044 029/044 032/049
0/B 03/W 31/B 25/R 44/W 32/W 22/W
BHK 045 030/052 029/047 033/047 031/040 027/043 031/045
1/B 12/W 31/B 24/R 53/W 22/W 22/W
SHR 051 031/052 031/051 031/047 029/041 026/041 028/047
1/E 03/W 62/R 25/O 45/J 43/J 33/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Apr 4, 4:02 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 402 AM MDT MON APR 4 2011 MTZ028>042-056>058-063>068-WYZ098-099-051015- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 402 AM MDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL INCREASE THROUGHOUT THE DAY TODAY FROM HARLOWTON TO LIVINGSTON. PEAK SPEEDS WILL BE 30 TO 40 MPH WITH GUSTS OVER 50 MPH LATE IN THE AFTERNOON AND EARLY IN THE EVENING. STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT FROM HARLOWTON TO BIG TIMBER ON HIGHWAY 191 AND FROM BIG TIMBER TO LIVINGSTON ON INTERSTATE 90. WINDS WILL DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS WILL INCREASE AGAIN TUESDAY WITH CONDITIONS SIMILAR TO TODAY. PEAK SPEEDS WILL BE 30 TO 40 MPH WITH GUSTS OVER 50 MPH LATE IN THE AFTERNOON AND EARLY IN THE EVENING...WITH WINDS DECREASING OVERNIGHT. STRONG CROSSWINDS ALONG HIGHWAY 191 FROM HARLOWTON TO BIG TIMBER AND ALONG INTERSTATE 90 FROM BIG TIMBER TO LIVINGSTON MAY CAUSE DIFFICULT DRIVING CONDITIONS. THURSDAY...A STORM SYSTEM WILL BRING THE POTENTIAL RETURN OF WINTER WEATHER TO THE AREA. WET SNOW AND COLD CONDITIONS MAY POSE A THREAT TO NEWBORN LIVESTOCK AND CAUSE SLICK DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.